Alert archive / Arkansas / Tornado Warnings in 1999
Tornado Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 22, 1999, 2:04 AM CST for Union County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 22, 1999, 2:04 AM CST (08:04 UTC)
- Expired
- Jan 22, 1999, 2:50 AM CST
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Union County, AR
The radar
The Shreveport radar (KSHV), 141 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 2:25 AM CST | Tornado F1 | Huttig, AR | Tornado tracked across mostly unpopulated and wooded region passing across a few homes in southeast Felsenthal. Only minor roof damage occurred to homes. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 9:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 220807 RRA TORSHV ARC139-220850- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 204 AM CST FRI JAN 22 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... EASTERN UNION COUNTY IN SOUTHERN ARKANSAS * UNTIL 250 AM CST * AT 204 PM CDT... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 5 MILES SOUTH OF STRONG. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING NORTHEAST AT 35 MPH. * THE TORNADO IS EXPECTED TO BE BETWEEN... STRONG AND HUTTIG BY 215 AM CST TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. YOU MAY ONLY HAVE A FEW SECONDS. ABANDON CARS AND MOBILE HOMES FOR A STRONG BUILDING OR GET INTO A DITCH OR CULVERT. 4/11
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 21, 8:25 PM CST, 5 hours 39 minutes earlier.
Area forecast discussion, Jan 21, 8:25 PM CST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 825 PM CST THU JAN 21 1999 EXPECT TSTM COVERAGE TO INCREASE WITH APPROACH OF 150+ KNT JET STREAK FROM NM. CURRENT ZONE FCSTS FOR TONIGHT APPEAR FINE WITH TEMP...SFC WND...AND CLOUD TRENDS. EXPECT SVR TSTMS TO CONTINUE DEVELOPING WITH ULTIMATELY A LN OF TSTMS TO DEVELOP WITH LEWPS IN THE LN PRODUCING WND DAMAGE AND/OR TORNADOES. VIII.
In the hours before
Local storm report, Jan 22, 12:35 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1235 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1052 PM TYLER TX 1.75 INCH HAIL
01/21/99 SMITH GOLFBALL SIZED HAIL BROKE
OUT WINDOWS OF CAR.
REPORT FROM SPOTTER.
1056 PM BULLARD TX 50 MPH TSTM GUST
01/21/99 SMITH REPORT BY SPOTTER.
1058 PM 1 E TYLER TX .75 INCH HAIL
01/21/99 SMITH DIME SIZED HAIL ON EAST
SIDE OF LOOP AROUND TYLER.
1102 PM TYLER TX .75 INCH HAIL
01/21/99 SMITH DIME SIZED HAIL ON THE
NORTH SIDE OF THE LOOP IN
TYLER TEXAS. REPORT
RELAYED BY SPOTTER.
1110 PM 5 W JACKSONVILLE TX 60 MPH TSTM GUST
01/21/99 CHEROKEE TREES DOWN ACROSS HWY 135.
REPORT FROM S.O.
1110 PM 5 N JACKSONVILLE TX 60 MPH TSTM GUST
01/21/99 CHEROKEE TREES DOWN ACROSS HWY 110
BETWEEN TROUP AND
BLACKJACK. REPORT RELAYED
BY S.O.
1115 PM ORE CITY TX .88 INCH HAIL
01/21/99 UPSHUR REPORT RELAYED BY SPOTTER.
1122 PM LIBERTY CITY TX .88 INCH HAIL
01/21/99 GREGG NICKEL SIZED HAIL AND
STRONG WINDS NEAR LIBERTY
CITY. REPORT RELAYED BY
SPOTTER.
1130 PM LONGVIEW TX 1 INCH HAIL
01/21/99 GREGG QUARTER SIZED HAIL.
REPORT RELAYED BY SPOTTER.
1140 PM LINDEN TX 1.75 INCH HAIL
01/21/99 CASS GOLFBALL SIZED HAIL.
REPORT BY S.O.
10Local storm report, Jan 22, 12:43 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1243 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1202 AM KILGORE TX 60 MPH TSTM GUST
01/22/99 GREGG TREES AND POWERLINES DOWN.
REPORT FROM SPOTTER.
1219 AM HOSSTON LA 70 MPH TSTM GUST
01/22/99 CADDO 60 TO 70 MPH WINDS DOWNED
TREES ACROSS US HWY 71.
REPORT FROM SPOTTER.
1220 AM ATLANTA TX 70 MPH TSTM GUST
01/22/99 CASS 70 MPH WIND PLUS DIME TO
QUARTER SIZED HAIL
REPORTED FROM SPOTTER.
1221 AM OIL CITY LA .75 INCH HAIL
01/22/99 CADDO DIME SIZED HAIL REPORTED
BY SPOTTER.
1223 AM MOORINGSPORT LA 1.75 INCH HAIL
01/22/99 CADDO GOLFBALL SIZED HAIL
REPORTED BY SPOTTER.
10Local storm report, Jan 22, 12:48 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1248 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM LONGVIEW TX 59 MPH TSTM GUST
01/21/99 GREGG MEASURED BY THE LONGVIEW
AUTOMATED SURFACE OBSERVING
SYSTEM AT THE AIRPORT.
1159 AM MARSHALL TX 65 MPH TSTM GUST
01/21/99 HARRISON REPORT FROM SPOTTER.
10Local storm report, Jan 22, 12:48 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED...
NATIONAL WEATHER SERVICE SHREVEPORT LA
1248 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM LONGVIEW TX 59 MPH TSTM GUST
01/21/99 GREGG MEASURED BY THE LONGVIEW
AUTOMATED SURFACE OBSERVING
SYSTEM AT THE AIRPORT.
1159 PM MARSHALL TX 65 MPH TSTM GUST
01/21/99 HARRISON REPORT FROM SPOTTER.
10/16Local storm report, Jan 22, 2:00 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM 4 S KILGORE TX 60 MPH TSTM GUST
01/21/99 RUSK ROOF OFF HOUSE. REPORT
FROM S.O.
1202 AM 1 E KILGORE TX 70 MPH TSTM GUST
01/22/99 GREGG STRUCTURAL DAMAGE TO
NUMEROUS BUILDING ACROSS
TOWN. REPORT FROM S.O.
1205 AM ATLANTA TX 70 MPH TSTM GUST
01/22/99 CASS ROOF DAMAGE TO THE ATLANTA
PRIMARY SCHOOL. REPORT
FROM SPOTTER.
1215 AM 5 N IDA AR 60 MPH TSTM GUST
01/22/99 MILLER 8 TREES DOWN ON US 71.
REPORT BY SPOTTER.
1221 AM FOUKE AR .75 INCH HAIL
01/22/99 MILLER REPORT FROM S.O.
1235 AM GARLAND AR 60 MPH TSTM GUST
01/22/99 MILLER GARAGE DAMAGE TO HOME PLUS
TREES DOWN. REPORT FROM
S.O.
1235 AM TEXARKANA AR .75 INCH HAIL
01/22/99 MILLER REPORT BY S.O.
0153 AM HOMER LA .75 INCH HAIL
01/22/99 CLAIBORNE REPORT FROM S.O.
10Local storm report, Jan 22, 2:00 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
200 AM CST FRI JAN 22 1999
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1125 PM 4 S KILGORE TX 60 MPH TSTM GUST
01/21/99 RUSK ROOF OFF HOUSE. REPORT
FROM S.O.
1202 AM 1 E KILGORE TX 70 MPH TSTM GUST
01/22/99 GREGG STRUCTURAL DAMAGE TO
NUMEROUS BUILDING ACROSS
TOWN. REPORT FROM S.O.
1205 AM ATLANTA TX 70 MPH TSTM GUST
01/22/99 CASS ROOF DAMAGE TO THE ATLANTA
PRIMARY SCHOOL. REPORT
FROM SPOTTER.
1215 AM 5 N IDA AR 60 MPH TSTM GUST
01/22/99 MILLER 8 TREES DOWN ON US 71.
REPORT BY SPOTTER.
1221 AM FOUKE AR .75 INCH HAIL
01/22/99 MILLER REPORT FROM S.O.
1235 AM GARLAND AR 60 MPH TSTM GUST
01/22/99 MILLER GARAGE DAMAGE TO HOME PLUS
TREES DOWN. REPORT FROM
S.O.
1235 AM TEXARKANA AR .75 INCH HAIL
01/22/99 MILLER REPORT BY S.O.
0153 AM HOMER LA .75 INCH HAIL
01/22/99 CLAIBORNE REPORT FROM S.O.
10The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 8:05 PM CST | Severe Thunderstorm Warning | SHV | Hempstead | 45 min |
| Jan 21, 8:27 PM CST | Tornado Warning | SHV | Hempstead | 33 min |
| Jan 21, 11:59 PM CST | Severe Thunderstorm Warning | SHV | Miller | 61 min |
| Jan 22, 12:20 AM CST | Severe Thunderstorm Warning | SHV | Lafayette | 60 min |
| Jan 22, 12:34 AM CST | Severe Thunderstorm Warning | SHV | Columbia | 61 min |
| Jan 22, 12:44 AM CST | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 61 min |
| Jan 22, 5:44 PM CST | Tornado Warning | SHV | Little River | 61 min |
| Jan 22, 5:51 PM CST | Tornado Warning | SHV | Howard, Sevier | 59 min |
Nearby
Tornado Warnings in Arkansas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.